Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 173, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Aug 4, 2021, 2:26 AM PDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2021, 2:26 AM PDT (09:26 UTC)
- Expired
- Aug 5, 2021, 3:00 AM PDT
- In force
- 25 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
318 WHUS76 KSEW 040926 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 226 AM PDT Wed Aug 4 2021 PZZ131-132-041730- /O.CAN.KSEW.GL.W.0055.000000T0000Z-210804T1000Z/ /O.NEW.KSEW.SC.Y.0173.210804T0926Z-210806T0000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 226 AM PDT Wed Aug 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THURSDAY... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 30 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
5 follow-up statements
562 WHUS76 KSEW 041544 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 844 AM PDT Wed Aug 4 2021 PZZ131-132-042345- /O.CON.KSEW.SC.Y.0173.000000T0000Z-210806T0000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 844 AM PDT Wed Aug 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... * WHAT...West winds 15 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
621 WHUS76 KSEW 042159 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 259 PM PDT Wed Aug 4 2021 PZZ131-132-050600- /O.EXT.KSEW.SC.Y.0173.000000T0000Z-210805T2300Z/ /O.NEW.KSEW.GL.A.0037.210805T2300Z-210806T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 259 PM PDT Wed Aug 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PDT THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * WHAT...For the Small Craft Advisory, west winds 15 to 30 kt. For the Gale Watch, west winds 25 to 35 kt possible. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 4 PM PDT Thursday. For the Gale Watch, from Thursday afternoon through Thursday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
344 WHUS76 KSEW 050015 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 515 PM PDT Wed Aug 4 2021 PZZ153-156-050600- /O.EXB.KSEW.SC.Y.0173.000000T0000Z-210805T0600Z/ Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 515 PM PDT Wed Aug 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters From James Island To Point Grenville Out 10 Nm and Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-050815- /O.CON.KSEW.SC.Y.0173.000000T0000Z-210805T2300Z/ /O.CON.KSEW.GL.A.0037.210805T2300Z-210806T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 515 PM PDT Wed Aug 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * WHAT...For the Small Craft Advisory, west winds 20 to 30 kt. For the Gale Watch, west winds 25 to 35 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 4 PM PDT Thursday. For the Gale Watch, from Thursday afternoon through Thursday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
336 WHUS76 KSEW 050225 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 725 PM PDT Wed Aug 4 2021 PZZ131-132-051030- /O.UPG.KSEW.SC.Y.0173.000000T0000Z-210805T2300Z/ /O.NEW.KSEW.GL.W.0056.210805T0225Z-210805T1000Z/ /O.NEW.KSEW.SC.Y.0174.210805T1000Z-210805T2300Z/ /O.CON.KSEW.GL.A.0037.210805T2300Z-210806T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 725 PM PDT Wed Aug 4 2021 ...GALE WARNING IN EFFECT UNTIL 3 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 4 PM PDT THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, west winds 15 to 30 kt. For the Gale Watch, west winds 25 to 35 kt possible. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, until 3 AM PDT Thursday. For the Small Craft Advisory, from 3 AM to 4 PM PDT Thursday. For the Gale Watch, from Thursday afternoon through Thursday evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-051000- /O.EXB.KSEW.SC.Y.0173.000000T0000Z-210805T1000Z/ Admiralty Inlet- 725 PM PDT Wed Aug 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ153-156-050600- /O.CON.KSEW.SC.Y.0173.000000T0000Z-210805T0600Z/ Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 725 PM PDT Wed Aug 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters From James Island To Point Grenville Out 10 Nm and Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
965 WHUS76 KSEW 051004 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 304 AM PDT Thu Aug 5 2021 PZZ131-132-051815- /O.EXP.KSEW.GL.W.0056.000000T0000Z-210805T1000Z/ /O.CON.KSEW.SC.Y.0174.000000T0000Z-210805T2300Z/ /O.UPG.KSEW.GL.A.0037.210805T2300Z-210806T0600Z/ /O.NEW.KSEW.GL.W.0057.210805T2300Z-210806T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 304 AM PDT Thu Aug 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt. For the Gale Warning, west winds 25 to 35 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, from 4 PM this afternoon to 11 PM PDT this evening. For the Small Craft Advisory, until 4 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-051115- /O.EXP.KSEW.SC.Y.0173.000000T0000Z-210805T1000Z/ Admiralty Inlet- 304 AM PDT Thu Aug 5 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds across the Admiralty Inlet area have subsided below small craft criteria. $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Aug 3, 9:02 PM PDT, 5 hours 24 minutes earlier.
Area forecast discussion, Aug 3, 9:02 PM PDT, 5 hours 24 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
902 PM PDT Tue Aug 3 2021
.SYNOPSIS...Upper level disturbance that kicked off the showers
and thunderstorms this evening moving out of the area overnight.
Ridging will build into the area Wednesday for dry and warm
weather. An upper trough will move towards the Pacific NW later
Thursday and move over the area through the weekend for showers
and much cooler temperatures.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY/...Satellite imagery shows the
upper level shortwave that caused the showers and thunderstorms
this afternoon and evening has moved over the northern portion of
the area. The combination of the shortwave continuing to move
northeast and the end of daytime heating will bring about an end
to the showers and thunderstorms by midnight.
Weak upper level ridging Wednesday plus low level onshore flow will
bring about a return to the morning clouds ( mainly west of Puget
Sound ) with plenty of afternoon sunshine. Highs in the 70s to mid
80s.
Upper level ridge shifts east Wednesday night into Thursday with
increasing low level onshore flow for a little more morning cloud
cover and slightly cooler high temperatures versus Wednesday.
Models starting to back off on timing and strength of the system
for Friday in the first look on the 00z runs.
Current forecast has the trends covered. No update this evening.
Felton
.LONG TERM /SATURDAY THROUGH TUESDAY/...Previous discussion
follows. There is general consistency in guidance that troughing
will be north of the area over the weekend, with potentially
cooler temperatures into early next week. The weekend may feature
precipitation chances at times with the troughing and the
potential for another upper low to move over the area late
weekend, though there is uncertainty with this feature on
guidance. Slight chance of precipitation in the forecast for most
areas over the weekend. The trough will slide east of the area
early next week as potentially significant ridging builds
offshore. Drier weather for Monday into next week with the ridging
with temperatures warming across the area. Temperatures will be
below average over the weekend, with near to above average
temperatures early next week. JD
&&
.AVIATION...Scattered showers and isolated thunderstorms will end
tonight as a weak short wave in the southwest flow aloft moves off
to the northeast. Southwest flow aloft will continue on Thursday
with an upper ridge over the area. At the surface, onshore flow
will continue with high pressure offshore and lower pressure
inland. Unstable air this evening will become stable after
midnight.
Low clouds are expected to form at the coast tonight and spread
partially inland through the Chehalis Gap into the Southwest
Interior and down the Strait of Juan de Fuca into northern Puget
Sound Wednesday morning. These low clouds will then burn back to
the coast by midday.
KSEA...Isolated showers and the very small chance of a
thunderstorm will end this evening. Mostly clear after that.
Stratus Wednesday morning should stay to the west and south of
the terminal although it might get close. Northerly wind 3-6
knots becoming northwest 5-10 knots Wednesday afternoon.
Schneider
&&
.MARINE...Onshore flow will continue through Wednesday with high
pressure offshore and lower pressure inland. Gales force west
winds are occurring in the Central Strait of Juan de Fuca and East
Entrance. These will ease after midnight. Gales are possible in
the Strait again Tuesday and Wednesday evening. There will also
likely be small craft advisory strength northwest winds for the
inner two thirds of the Coastal Waters the next couple of
evenings.
A frontal system will cross the area later Thursday into Friday.
Winds will turn more southerly ahead of the front Thursday over
the Coastal Waters. Another weather system will move through the
area over the weekend. Schneider
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Warning until 3 AM PDT Wednesday for Central U.S. Waters
Strait Of Juan De Fuca-East Entrance U.S. Waters Strait Of
Juan De Fuca.
Small Craft Advisory until midnight PDT tonight for Coastal
Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out
10 Nm.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:12 PM PDT | Severe Thunderstorm Warning | SEW | King, Snohomish | 33 min |
| Aug 3, 8:50 PM PDT | Small Craft Advisory | SEW | 3 hr | |
| Aug 4, 2:59 PM PDT | Gale Watch | SEW | 12 hr |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.